Doctor insights on:
Joint Pain And Statins
Likely unrelated: I think the symptoms in the leg and the head are separate even though they may be occurring simultaneously. The leg symptoms may be related to a disc compression some of the nerves that go down the leg. This may be more prominent in certain positions. Leg symptoms also may be due to referred pain from muscle or a disc. Also, not all headaches are migraines so it is important to have them evaluated. ...Read moreSee 1 more doctor answer
Several drugs exist which lower cholesterol by inhibiting an enzyme in liver cells (hmg-coa reductase) that is involved in cholesterol synthesis. These all have generic names that end in -statin, e.g. Atorvastatin (lipitor) and Simvastatin (zocor). Since nearly all of the meds in this class have been shown to have similar cardiovascular benefits, we often discuss them ...Read more
What causes hip and low back pain with these symptoms: shoulder and neck continuous pain and cracking?
Spine Pain Options: This chronic pain in the distribution as you suggested is the result of an irritated nerve or facet joints or other injury typically in the lumbar spine (low back) which are caused by herniated disks, spinal stenosis or degenerative disc disease, etc requiring further evaluation by a spine specialist and may be candidate for facet injections/radiofrequency ablation and epidural steroid injection. ...Read moreSee 3 more doctor answers
Many: Thre are many rheumatologic conditons that could cause your symptoms. One would need to know your history, your overall health, medications, allergies, history and other information. You need a good exam, lab studies and perhaps x-rays. I would recommend you see your pcp, a rheumatologist or an orthopedist. You could have anthing from a minor problem to a severe problem. Get checked out! ...Read moreSee 2 more doctor answers
Hand and wrist. Edema and pain with rest, foot and ankle pain and stiffness. With rest, puffy am face, back pain and shoulder pain. Any ideas?
Multiple symptoms : See u orthopaedist for evaluation and treatment. ...Read more
Several things: This problem mandates a real-time (face-to-face) meeting with a doctor. A history has to be taken along with a examination as well as labs and other tests. Only after all this will your doctor be in a position to tell you what's wrong and what needs to be done to help you. ...Read more
Causes of some minor pain and aching in hip joint and upper thigh discomfort after total hip joint replacement?
Depends: Thigh pain in the front is usually from scar tissue from the hip joint tightening up from sitting too much. Stretching the hip and quad can help. Pain in the upper thigh behind the hip is usually from sciatic nerve irritation in the lumbar spine, or infrequently from scarring at the surgery site. I would ask your orthopaedic surgeon. ...Read moreSee 1 more doctor answer
Have high fever, nausea and chills in morning and night. Knee pain and back pain mostly with feeling of weakness and other joint pain. ?
See you doctor: Your doctor needs to be aware of this and a face-face eval, exam and probably lab tests are in order. Especially if these are new(er) findings, your doctor needs to see and evaluate this in person. ...Read more
Yes: It is not common for metformin to cause muscle pain but it is a reported side effect of the medication. It would be unusual for it to cause muscle pain in just one group of muscles. Usually when a medication causes muscle pain it occurs in all muscles all over the body. ...Read moreSee 1 more doctor answer
I am experiencing back pain (severity: severe) (side: both) and knee pain. The following also describe me: Joint stiffness, Hand pain, and Joint ...
Ability to pop and grind all joints 19 male. Recent swelling in lower back and slight pain. Degenerative disease?
Could be: Could be the case or could also be normal variation. At your age it would be important to make sure there is no underlying infection causing the swelling of the back and joints. I would be seen by doctor. ...Read more
What can cause severe joints pain? No relief with anti-flammatory, nor pain medicine. ( lower and upper joints)
It can contribute: In as much as SLE makes one prone to certain types if peripheral neuropathy nerve entrapment syndromes (cervical radiculopathy, carpal tunnel etc) might be more likely to be symptomatic. In addition arthritic changes may result in nerve root or distal entrapment. Consultation with a neurologist might be warranted in your situation. ...Read more
Check with your md: Who prescribed the med.Get a more detailed answer ›
Is red rice yeast safe for someone who can't take statins due to joint pain? All the research says u.S only allows a trace of ingredient in them.
Depends: Ryr is a statin - it is not regulated by the fda. Statins do not cause joint pain or arthritis. They do cause muscle pain. The side effect is dose related. Smaller doses are often tolerated even in people who haven't tolerated a variety of statins at standard doses. Ryr may also cause muscle pain, depending on the amount you take and the concentration of statin in your batch. ...Read moreSee 1 more doctor answer
If I have had serious muscle and joint pain in my thighs and knees from taking different statin drugs, is there any statin drug that i can safely take?
Probably not: Most people with statin induced muscle pain will have it from all statins. There are other types of choelsterol lowering drugs that are not statins that can be tried including niacin. All drugs, however do have side effects so it can be difficult to find one you tolerate. ...Read moreSee 1 more doctor answer
Is it common to develop joint pains in the ankles, knees, and elbows after taking statins for 2 years or more?
Not common: But possible.Get a more detailed answer ›
Many possibilities: Your pain could be as a result of many different things. A thorough history and physical exam and possibly some laboratory and radiology exams are needed to determine the exact cause. Causes of pain may include: trauma (fracture, sprain, arthritis), infection, metabolic conditions (gout), musculoskeletal or biomechanical abnormality and neurologic conditions (neuropathy). ...Read more
Many things: Really need more specifics to give any better answer. ...Read more
Too general: Sorry, this is way too general a question...Even with specifics including your age, medical history, family history, work history, and additional answers the possible causes are many, many things...Please see your doctor to discuss your concerns! this would be like ordering pants for someone and not knowing the gender, age or size! ...Read moreSee 1 more doctor answer
Pain: Picture your knee with a shock absorber inside and a small amount of lubricating fluid. That is normal. Now picture the lubrication or shock absorber to be defective. The result is a general pain in the joint worse on weight bearing. Sometime swelling occurs. ...Read moreSee 2 more doctor answers
So broad a ?: Joint pain has many causes. Whole specialists r studying 4 causes. There r so many, with ur ?There needs to more detailed information. What joint, fever, swelling, injury? Even with more specific information u need 2 c a rheumatologist, even then it requires a lot of testing ; touching 2 come up with a dx. ...Read moreSee 1 more doctor answer
Arthritis, swelling: Typically, the most common cause would probably be arthritiis where there is damage to the joint surfaces. Also, with many cases there can be associated synovitis when there is more fluid in the joint than normal which will cause increased pain and swelling. Treatment is usually with nsaid, local cortisone injections, and hyaluranate gel injections. ...Read moreSee 1 more doctor answer
Keep warm: Keep warm.Get a more detailed answer ›